Maryland, 2008

Damaging Wind in Maryland, June 30, 2008

June 30, 2008 · NWS AKQ · 1 event in 1 county or zone

Isolated severe thunderstorm produced damaging winds across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Isolated severe thunderstorm produced damaging winds across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 1:18 PM EST, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 30, 1:18 PM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT MON JUN 30 2008

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS THE REGION INTO TONIGHT...BEFORE
MOVING OFFSHORE TUESDAY. HIGH PRESSURE BUILDS BACK INTO THE AREA
TUESDAY NIGHT THROUGH THURSDAY. THE NEXT COLD FRONT IS EXPECTED TO
MOVE INTO THE MID ATLANTIC REGION ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ENHANCED WV IMGRY SHOWS STRONG SHRTWV MVG SOUTHEASTWARD OVER ERN
OH/CNTRL KY EARLY THS AFTN. THIS WILL PUSH A MID TO UPR LVL JET
CORE INTO THE THE MID ATL RGN LATER THIS AFTERNOON INTO THE EVE.
SCT SHRA/TSRAS WILL REDEVELOP OVER THE CWA AS CONVECTIVE TEMPS
WILL BE MET LATER THIS AFTN (85-90 MAX TEMPS).

GOOD DEAL OF SUNSHINE EARLY THIS AFTN IS AIDING TO INCREASED
INSTABILITY. ANTICIPATING SCATTERED STRONG TO POSSIBLY SEVERE
STORMS TO DVLP DURING THE PEAK HEATING PORTIONS OF THE DAY. MAIN
THREAT WILL BE LARGE HAIL AS LOW WET BULBS AROUND 10-11K FT DVLP
AS DECENT STRONG COLD COLD POOL ALOFT MOVE IN OVERHEAD. STRONG
GUSTY TO DAMAGING WINDS WILL ALSO BE POSSIBLE.

LOOK FOR A SLGHT CHC OF SHRA TO CONTINUE INTO PORTIONS OF THE
OVRNT HRS...MAINLY FAR SE CWA. OVERALL...MOST AREAS WILL SEE DRY
CONDITIONS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
SECONDARY H85-70 TROF PUSHES INTO THE RGN FROM THE EAST ON TUE.
THIS MAY SPARK SCT AFTN/EARLY EVE SHRA AND POSSIBLY EVEN A FEW
TSRA (ESP NE THIRD CWA) AS MAIN AXIS OF COLD POOL ALOFT MOVES
OVERHD. OVERALL SKIES WILL BE PARTLY TO MSTLY SUNNY WITH PLEASNT
TEMPS...HIGHS MAINLY IN LWR TO MID 80S (SLIGHTLY COOLER THAN
NORMAL FOR A CHANGE).

HIGH PRESSURE REMAINS OVER THE EAST COAST THROUGH WEDNESDAY AS
PLEASNT CONDS PREVAIL WITH HIGHS MAINLY MID/UPPER 80S ALONG WITH
FAIRLY LOW HUMIDITY. SRLY FLOW DVLPS ON THU ON THE BACKSIDE OF
BERMUDA HIGH. HUMIDITY STARTS TO INCREASE ONCE AGAIN BUT DRY
CONDITIONS WILL STILL PREVAIL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS CONT TO SHOW STRONG BERMUDA RIDGE HOLDING NRLY STNRY OFF THE
SE COAST. BKDR TYPE BNDRY PROGGED SLIDE S ACROSS NRN MID ATLNTC RGN
THIS WKEND...BUT AT A SLOWER SPEED WITH EACH MODEL RUN. THUS...TOOK
OUT POPS FRI MOST AREAS XCPT FOR NRN ONE THIRD OF THE FA AS BNDRY
APPRCHS FROM THE N. QUESTION AS TO JUST HOW FAR S THIS BNDRY GETS
WILL ONCE AGAIN DETERMINE WHETHER OR NOT WE GET PCPN. ECMWF NOW A
BIT DRIER WITH ITS SOLN AS IT SLOWLY TRACKS BNDRY S ACROSS FA SAT
AND SUN. GFS CONTS TO SHOW A WEAK WAVE ALONG THE BNDRY ENHANCING
PCPN CHCS. WILL SPLIT THE DIFFERENCE AND LEAN TOWARD HPC GRIDS
WHICH ACCOUNTS FOR AT LEAST A WEAK TROF ACROSS THE RGN SAT THRU MON
RESULTING IN LOW CHC POPS. TMPS NR NRML.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BIGGEST ISSUE NEXT 6-12 HOURS IS SHWR/TSTM ACTVITY. WHILE IT WILL
BE DRY MOST OF THE TIME AT TERMINALS...ALL TERMINALS THREATENED BY
CONVECTION THROUGH AT LEAST 03Z. KECG CURRENTLY EXPERIENCING
SHWR/TSTM ACTIVITY...AND KRIC SHOULD BEGIN GETTING INTO THE ACT
BEFORE 20Z. DO NOT EXPECT SHWRS/TSTMS TO REACH KSBY/KORF/KPHF
UNTIL 20Z OR AFTER.

OUTSIDE OF CONVECTION...EXPECT VFR CONDITIONS NEXT 24 HOURS MOST
TERMINALS...ALTHO HAVE FCST IFR IN FOG AT KSBY...AND MVFR IN FOG
AT KRIC.

ALTHO ISOLD SHWR/TSTM PSBL LATE TUESDAY...MAINLY EASTERN
TERMINALS IN ASSOCIATION WITH ANOTHER SHRTWV TROF...SHOULD BE DRY
FROM 12Z TUESDAY THROUGH FRIDAY WITH VFR FLYING CONDITIONS.

&&

.MARINE...
NO FLAGS XPCTD IN SHORT TERM DESPITE WEAK FRONT APPRCHG. FRNTL BNDRY
PROGGED TO  WASH OUT AS IT APPRCHS THE MARINE AREA TONIGHT & TUES.
THIS POSN RESULTS IN WNDS BCMG W AND PSBLY NW FOR A FEW HRS TONITE
BUT REMAIN AOB 15 KTS. BERMUDA RIDGE BECOMES DOMINATE ONCE AGAIN TUE
THRU FRI WITH S-SW WNDS XPCTD AT SPEEDS BLO 20 KTS. ANTHR FRNT APPRCHS
FROM THE N BY THE WKEND...BUT CONFIDENCE RTHR LOW AS TO WHETHER IT
ACTUALLY MAKES IT THIS FAR S.

&&

.FIRE WEATHER...
LATEST HYSPLIT CONTINUING TO SHOW SMOKE PLUMES AFFECTING
CHESAPEAKE/NORFOLK/VA BCH TODAY & TONIGHT. MAY SEE THE PLUME SHIFT
INTO NC LATE TUE INTO WED. (HAVE THIS MENTIONED IN HWO).

&&

.CLIMATE...
HOT FINISH FOR JUNE CONTINUES. THROUGH THE 29TH...RIC AVG TEMP IS
78.9 F...AND ORF IS 79.2 F. BASED ON CURRENT FCST FOR TODAY
APPEARS AS IF 2008 WILL RANK AS EITHER 2ND OR 3RD WARMEST ALL
TIME FOR RICHMOND AND PROBABLY 3RD WARMEST ALL TIME AT NORFOLK.

5 HOTTEST JUNES (AVG TEMPERATURE)

RANK........RICHMOND...........NORFOLK.........

 1........79.2 F (1943)... 1...80.1 F (1943)
 2.....***78.9 F (2008)*** 2...79.5 F (1994)
 3........78.8 F (1895)... 3***79.2 F (2008)***
 4........78.4 F (1892)... 4...78.8 F (1934)
 5........78.1 F (1890)... 5...78.5 F (1952)

OTHER NOTABLE POSSIBILITIES...

.RICHMOND...
***AVG HIGH TEMPERATURE FOR THE MONTH...91.5 F THROUGH THE
29TH...WILL BE HIGHEST ALL TIME (90.0 F IN 1984 IS CURRENT RECORD).

***IF TODAY (30TH) HITS 90F (OR HIGHER)...THEN
THERE WILL BE 20 DAYS OF 90+ THIS JUNE (WHICH WOULD TIE 1943 FOR
THE MOST). FCST IS FOR THIS TO FALL JUST SHORT AS PREDICTED
HIGH TEMP TODAY IS IN UPR 80S (BUT IT WILL BE CLOSE).

.NORFOLK...
***AVG HIGH TEMPERATURE FOR THE MONTH...89.2 F THROUGH THE
29TH...WILL BE WARMEST ALL TIME (88.8 F IN 1943 IS CURRENTLY
THE HIGHEST).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...CCW
NEAR TERM...CCW
SHORT TERM...CCW/LKB
LONG TERM...MPR
AVIATION...WRS
MARINE...MPR
FIRE WEATHER...AKQ
CLIMATE...AKQ
Hazardous weather outlook, Jun 30, 11:47 AM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1247 PM EDT MON JUN 30 2008

ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102-
VAZ048-049-060>094-096-099-100-011700-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-ACCOMACK-
NORTHAMPTON VA-
1247 PM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ095-097-098-011700-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
1247 PM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.

IN ADDITION...AREAS OF SMOKE WILL CONTINUE TO REDUCE VISIBILITIES
AND CREATE POOR AIR QUALITY AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Jun 30, 4:26 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 PM EDT MON JUN 30 2008

VAZ066-302230-
LUNENBURG VA-
526 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORM MOVING INTO LUNENBURG COUNTY...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF VICTORIA...OR ABOUT 5 MILES
SOUTH OF KEYSVILLE...MOVING EAST AT 23 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR PLEASANT GROVE AT 535 PM EDT...ARVINS STORE AT 540 PM
EDT...LUNENBURG AT 545 PM EDT...NUTBUSH AT 550 PM EDT...VICTORIA AT
555 PM EDT...RUBERMOUNT AT 600 PM EDT.

WIND GUSTS TO 40 MPH...LOCALLY HEAVY DOWNPOURS AND SMALL HAIL CAN BE
EXPECTED WITH THESE STORMS.

44
Special weather statement, Jun 30, 4:49 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT MON JUN 30 2008

MDZ021>023-302300-
DORCHESTER MD-SOMERSET MD-WICOMICO MD-
549 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORMS MOVING INTO LOWER MARYLAND EASTERN SHORE...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL COMPLEX OF STRONG THUNDERSTORMS ORIENTED FROM 32 MILES
SOUTHWEST OF CAMBRIDGE TO 38 MILES SOUTHWEST OF CAMBRIDGE...OR FROM
LEXINGTON PARK TO 12 MILES NORTHEAST OF CALLAO...MOVING NORTHEAST AT
20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOOPERSVILLE AROUND
630 PM EDT...
  TAYLORS ISLAND AROUND 640 PM EDT...
  ANDREWS AROUND 645 PM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

RAINFALL RATES OF UP TO ONE AND A HALF INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

05
Special weather statement, Jun 30, 5:51 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT MON JUN 30 2008

MDZ021>024-010000-
DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
651 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS MARYLAND EASTERN SHORE...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SMALL COMPLEX OF STRONG THUNDERSTORMS...ORIENTED FROM
CAMBRIDGE TO 12 MILES SOUTHWEST OF PRINCESS ANNE...OR FROM CAMBRIDGE
TO 11 MILES NORTH OF CRISFIELD...MOVING EAST AT 23 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR HURLOCK AROUND 715 PM EDT...
  PRINCESS ANNE AROUND 720 PM EDT...
  FRUITLAND AROUND 730 PM EDT...
  SALISBURY AROUND 740 PM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

05
Special weather statement, Jun 30, 6:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT MON JUN 30 2008

VAZ048-061-010015-
CUMBERLAND VA-FLUVANNA VA-
708 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA PIEDMONT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 27 MILES WEST OF FORK UNION TO 29 MILES
SOUTHWEST OF CUMBERLAND...OR FROM 10 MILES NORTHEAST OF BENT CREEK TO
7 MILES SOUTHEAST OF APPOMATTOX...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CUMBERLAND AROUND 755 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

RAINFALL RATES OF UP TO AN INCH PER HOUR WILL CAUSE PONDING OF WATER
ON SECONDARY ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.
Special weather statement, Jun 30, 6:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
729 PM EDT MON JUN 30 2008

VAZ060-061-066>068-010030-
AMELIA VA-CUMBERLAND VA-LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
729 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORMS MOVING TOWARDS EASTERN VIRGINIA PIEDMONT...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF STRONG THUNDERSTORMS...ORIENTED FROM 15 MILES WEST OF
HAMPDEN SYDNEY TO 31 MILES SOUTHWEST OF HAMPDEN SYDNEY...OR FROM 7
MILES NORTHEAST OF RED HOUSE TO 7 MILES NORTHWEST OF CLOVER...MOVING
EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAMPDEN SYDNEY
AROUND 750 PM EDT...
  FARMVILLE AROUND 755 PM EDT...
  VICTORIA AROUND 815 PM EDT...
  KENBRIDGE AROUND 825 PM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

05
Special weather statement, Jun 30, 6:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
747 PM EDT MON JUN 30 2008

NCZ015>017-102-010030-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
747 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN NORTH CAROLINA ...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GRANDY...MOVING NORTHEAST AT
36 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR AYDLETT AT 755 PM
EDT...COROLLA AT 800 PM EDT.

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

The radar

The Dover AFB radar (KDOX), 71 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Worcester

When
June 30, 7:00 PM EST
Where
Worcester County, 0.88 mi NW of Whitesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.190, -75.540

Large tree was downed at the intersection of Whitesburg Road and Oak Hall Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2008Every state in 2008This day in weather historyWarnings in Maryland, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120332.